# SDR 20010122CW017

- Difficulty date: November 7, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Aircraft: N224BD
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133186
- System (JASC): 3234 · Landing Gear Selector
- Part: Handle
- Part number: 688131
- Condition: Separated
- Location: Mlg Selec Switch
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT SELECTED GEAR DOWN AND SWITCH HANDLE SEPERATED FROM SWITCH, GEAR DOWN CYCLE COMPLETED SUCESSFULLY.  INSPECTION OF FAILED SWITCH REVEALED THAT SHAFT WAS BENT AND WAS PROBABLY STRUCK DURING PILOT ENTRY TO OR EGRESS FROM SEAT.  THIS IS THE THIRD INCIDENT WITH THIS SWITCH.  RECOMMENDA SWITCH WITH A SHORTER SHAFT, SIMILAR TO TYPE USED ON AIRCRAFT.
